Back to all discussions

Copaxone

Hello, I started with Copaxone therapy, and I am interested in whether anyone has experience with that therapy, how long will I have injections, and how do you react to injections? Thanks.

  1. Hi , I took Copaxone for about six years. It was my second disease-modifying therapy (I started with Avonex and am now on Tysabri). When I took it, it was a daily injection, but I believe now it's only 3 days a week (whew, that must make it a tad easier). When I took it, I'd have a little reaction where I did the injection. Sometimes I'd have a flushing feeling in my chest that would last briefly. As for how long you'd have injections, well, that depends, if it's working well to slow the disease (which would be great), you could be on it a long time. I would think your doctor would want you to be on it at least a year to be able to evaluate if it's being effective (but, there could be variables that alter that decision on their part too, just saying what is common from what I've seen and others I've talked to). In my case, it stopped being effective, but I had the same issue with Avonex as well. Plenty of people take Copaxone and it works wonderfully for them

    1. Hello Devin,thankyou for answer 😀 mine reaction is red there and swollen..This is mine first therapy and I thought I would only give injections for 6 months 😁
      I didn't know it could be given for so long.

    2. Hi Duska Stojanovic, I wanted to jump in and remark that I've been on Copaxone since July 2000. I'm now injecting Glatiramer Acetate three times a week. For me, it appears to be ideal. I have been having very good results, and moved from Secondary Progressive back to Relapsing Remitting. I do note site reactions such as flushing and a liitle swelling, but my results have been so uniformly gI don't care about the scars under the skin and the occasional bleeding. I'm very focused on the end result, which is terrific! That saqid, I should note that I am not a medical professionalnd you will want to discuss the results of your treatment with your doctor, as you appear to be doing already. Best wishes to you, and thank you for commenting on Devin's article!

  2. Anytime ! Red and swollen is how I'd describe the experience for me too, it's normal. Applying a little ice afterward should help it go down relatively quickly. Some people stay on it for years, some much less so. Really depends on how it works for you, not only efficacy but how the act of taking goes for you. Some folks have difficulty giving themselves injection and prefer a different type of treatment. I know giving myself injections was something that would wear on my at times, so I actually enjoy the injusion I get once a month, compared to injections. But everyone is different! Best of luck!

    1. all best to you too 😀
      thanks for the conversation

  3. I have no problems, I had last year and now I started therapy and I did a magnetic and they say they see good changes. I hope it will stay that way ^_^

    1. I've been on Copaxone since February. There are different locations to take your injections I usually inject in my stomach or my thighs. I've tried injecting in my arm and my arm swells so I don't inject in my arms anymore.

      1. Hello MzLynn,
        I didn't know I could skip a place, I thought I had to give in order

    or create an account to reply.